MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100407
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 7.5cm micrusframe 10 coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The coil was returned inside the introducer.The coil component was inspected under the microscope.Under magnification, it was observed kinked.The coil was still in one piece and still attached to the resistance heating (rh) coil, which was found not softened; an indication that the detachment process had not been initiated.The issue documented regarding too much friction during insertion could not be evaluated through functional testing due to the returned condition of the coil prevent the ability to move the coil through the introducer.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil insertion due to continuous saline flush not being established, which can result in coil kinking.The coil damage was not originally documented in the complaint; however, it could be the result of the difficulty experienced during the insertion that could not be replicated in the laboratory, and based on this the customer complaint was able to be confirmed.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30396193) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil damage from leaving the facility.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional that during an endovascular embolization procedure targeting a cerebral aneurysm, three coils were used: a 2mm x 4cm galaxy g3 xsft helical (glx120204 / 30692213), a 3mm x 6cm galaxy g3 (gly120306 / 30618612), and a 4mm x 7.5cm micrusframe 10 (mfr100407 / 30396193).It was reported that the two galaxy g3 coils encountered friction and could not be re-sheathed.The micrusframe coil ¿did not slide into the catheter with too much friction and did not go into the microcatheter.¿ it was reported that ¿another coil was used perfectly with no friction noticed.¿ there was no negative patient impact.The complaint devices were returned for evaluation and analysis.Based on the result of the product analyses completed on 24-jul-2024, the micrusframe coil was observed kinked.This observed malfunction meets usfda reporting criteria as a "malfunction.".

Brand Name
MICRUSFRAME10 4MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19822240
Report Number3008114965-2024-00738
Device Sequence Number12943644
Product Code KRD
UDI-Device Identifier10886704077824
UDI-Public(01)10886704077824(11)200609(17)230531(10)30396193
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberMFR100407
Device Lot Number30396193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown